Hey there! Sign in to join this conversationNew here? Join for free
    • Thread Starter
    Offline

    0
    ReputationRep:
    the psych is going to recommend this to my gp, as i am having intrusive thoughts that just will not stop.

    has anyone been on this, and just how much weight did you gain> I say this becuase it is possibly the worst psychotropic for weight gain.

    thanks
    Offline

    0
    ReputationRep:
    Not at all if its for short term .. it will be the other symptoms , dizziness, dry mouth etc that will kick in rather than changes in weight.
    Offline

    2
    I have a close friend who was prescribed this - it wasn't for psychiatric reasons but they were listed for a lung transplant and needed to gain weight. They gained 4kg in a 5 month period but I would add that they were obviously trying to gain weight and were taking high calorie liquid feeds over that period too.

    It's understandable that the prospect of weight gain may be an issue but it is supposed to be very effective. All the best.
    Offline

    14
    ReputationRep:
    i have a friend who's on it and gained about 4 stone all together. That and i think she's developed another health condition (cant remember what she said it was). However, despite this she's still on it as it has worked the best for her.

    I was on a very small dose of Olanzipine for about a month but got taken off it as it i apparently shouldn't have been on it in the first place (??!!) so i wasn't on it long enough to really expereince the weight gain side of things
    Offline

    20
    ReputationRep:
    Gained 2 stone on it. Was not fun :hmpf:

    then again, I was a little underweight for my height at the time.


    Good luck with it.
    • Thread Starter
    Offline

    0
    ReputationRep:
    thats the thing, im not underweight at all. and have just been diagnosed with an eating disorder, so the prospect fo weight gain is really really scary
    Offline

    20
    ReputationRep:
    (Original post by dairygirl224)
    thats the thing, im not underweight at all. and have just been diagnosed with an eating disorder, so the prospect fo weight gain is really really scary
    Have you told your fears to your psychiatrist? I'm not sure what you're being given olanzapine for but there are other medications in the same class as it which generally don't have the weight gain side effect. Perhaps it's worth looking into one of them instead if you think it'd be hard for you to cope with weight gain?

    That said however, it could have been recommended to you on purpose in order for you to gain weight.
    Offline

    0
    ReputationRep:
    my mum used to take it..
    is the intrusive thoughts stuff like hearing voices? because it worked really well for her
    im not sure about the weight thing as she wasnt in the best shape for other reasons (bad foot, diabetes etc. etc.)
    • Thread Starter
    Offline

    0
    ReputationRep:
    its not for me to gain weight, i have a healthy bmi its just i dont see it that way. the psych knows about the weight gain fears, he diagnosed me as eating disorder on monday.

    i just scared.
    Offline

    20
    ReputationRep:
    (Original post by dairygirl224)
    its not for me to gain weight, i have a healthy bmi its just i dont see it that way. the psych knows about the weight gain fears, he diagnosed me as eating disorder on monday.

    i just scared.
    :hugs:

    Tbh I don't think it was the drug itself which made me put on the weight it was my ridiculous appetite, like no matter what I ate I was still hungry. So maybe if you've got good self control you might be able to resist eating despite still being really hungry. (That isn't to say you shouldn't eat at all, just watch it)

    If that fails though and you find yourself putting on weight just ask to switch.
    • Thread Starter
    Offline

    0
    ReputationRep:
    i lost 3 stone in a few years from self control, bt i dont know if my current mindset will allow much self control. i dont have sel focntrol in other areas sadly
    • Thread Starter
    Offline

    0
    ReputationRep:
    i want to refuicse the olanapine, but i ant live with the scary thougts really
    Offline

    20
    ReputationRep:
    (Original post by dairygirl224)
    i want to refuicse the olanapine, but i ant live with the scary thougts really
    give it a go, if you put on weight ask to change. You shouldn't have to live with these kind of thoughts and it might really help you.
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: July 24, 2009
Poll
Do you agree with the PM's proposal to cut tuition fees for some courses?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.